Q. Increased dose for hyperthyroidism end up causing hypothyroidism. What to do?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Mar 18, 2020

Hello doctor,

I am a 52-year-old female. I have an underactive thyroid condition. I had nuclear medicine a few years ago and had been going for regular checkups but recently due to some reasons, my TSH level had increased. So I was given a dosage of 150 mcg of Thyronorm. My check-up was due four months but due to some circumstances I could not go and I went two months late. The doctor told me I had an overdose of it. So he asked me to continue only with 100 mcg. I was wondering if I would feel better if I skip the medicines for two days because it is making me feel tired a lot and weak, too.

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome to icliniq.com.

I just read your query and from what you mentioned it appears you had hyperthyroidism which was treated with radioactive iodine and now you are hypothyroid.

Well, it is perfectly normal phenomena, after radioactive iodine ablation of the thyroid gland we usually expect patients to be hypothyroid. In your case, it just took so long to develop. You should have gotten your thyroid function test done at that time but nonetheless your dose has been reduced so it is perfectly fine.

You feel tired because of the excess 50 mcg which you had been taking until now. Anyways give it some time and it will settle down. No, it is not going to be dangerous. Just regularly do your thyroid function test every three months until it stabilizes.

I hope this helps.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can improper sexual intercourse make it difficult to get pregnant?

Query: Hello doctor, I have been trying to conceive for the past six months without any success. I have done FSH, LHS, TSH, Prolactin tests (all normal). My AMH is 3.73. I have also done TVS where a 3 cm post fundal fibroid was found. My husband’s sperm analysis is also fine. What should I do now? I...  Read Full »

I am having intermittent palpitations. Is it due to hypothyroidism?

Query: Hello doctor, I am 28 years old. Experiencing intermittent palpitations from last three months. ECG, echo, TMT is normal. The lipid profile shows increased triglycerides in serum 189 mg/dl. Recently, I was diagnosed with subclinical hypothyroidism for which I am taking Levothyroxine from last one m...  Read Full »

Are my symptoms caused due to taking too much of Thyroxine or HRT?

Query: Hello doctor, I have just received my blood results of thyroid and hormone blood test, and I require your help, please. I am 54 years old woman, who is 5.6 feet tall and weigh 13.10 stone. I have suffered from ill health for many years and cannot remember the last time I felt well. I had a complete...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.